It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-13-2004, 05:21 AM   #1
Senior Member
(female)
 
Join Date: Oct 2003
Posts: 217
alwaysaworrier HB User
Horrible Cough

I started BP meds about six weeks ago and developed a cough within a week of starting. I mentioned it to dr after about two weeks and she changed med but I still have the cough. It's worse at night with me waking up several times coughing. Daytime is not as bad but I do get bouts of it and sometimes the tears roll down my face from coughing. Its a dry tickly cough - have any of you suffered from this or is it only me. I took a cough mixture but no good. Any ideas would be greatly appreciated.
maggie

 
Sponsors Lightbulb
   
Old 11-13-2004, 07:31 AM   #2
Veteran
(male)
 
Join Date: Sep 2004
Posts: 333
Palamedes HB User
Re: Horrible Cough

What meds were you on? And, what meds were you switched to? Cough can occur with any of the BP meds. Though, it is most common with ACE inhibitors.

Pal

 
Sponsors Lightbulb
   
Old 11-13-2004, 09:53 PM   #3
Newbie
 
Join Date: Nov 2004
Posts: 2
jdog34436 HB User
Re: Horrible Cough

Hello:
I was on an ace inh. and had the same horrible cough. It lasted for months even after I stopped taking the medication.
Goodluck.

 
Old 11-14-2004, 06:07 AM   #4
Member
 
Join Date: Nov 2004
Posts: 58
susieq52 HB User
Re: Horrible Cough

I've got the exact same symptoms you have since I started taking Accupril with my Norvasc. I do get the cough at night but it isn't as bad as yours. If it was I would keep trying different prescriptions until I found one I could live with. Accupril has helped my blood pressure go down even more.

 
Old 11-14-2004, 12:33 PM   #5
Senior Member
(female)
 
Join Date: Aug 2004
Posts: 248
strong_one HB User
Re: Horrible Cough

I am on an ACE drug - Lisinopril 20 mg... it seems to be doing the trick. I fist had the cough for about 3 days... after that....nada! I do get hives but I am really starting to suspect it is not my meds but something my skin is allergic to.... soap, cleaning house!! Haha!!

There are some people that do have the infamous cough. You may want to talk to your physician about this to see if you truly are allergic to this med. I hate when you go through the process of finding another med.....you get all the side effects ..... this is definately one you should see your physician about.

 
Old 11-14-2004, 11:59 PM   #6
Member
 
Join Date: Apr 2004
Location: Hampshire, England
Posts: 63
*Paul HB User
Re: Horrible Cough

Hi,
I am currently taking and ace inhibitor and have be for 3 months. I never had a cough for the first two months, but i was ill 3 weeks ago with a cough and cold now i simply cannot shake the cough. It is especially bad at night and keeps my wife awake. It has been so bad on occasions i have coughed until i was sick. Luckily this occurance is not so frequent.

Regards
Paul

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Horrible smell from my nose legaleagle01 Allergies 9 12-23-2009 08:17 AM
i have a horrible viral cough how can i get better shmendrick Colds & Flu 4 03-26-2009 12:36 AM
Horrible, horrible cough...what to do? *Versailles* Colds & Flu 1 05-17-2007 08:10 AM
Cold turned into cough...horrible! stevie_23 Colds & Flu 1 06-23-2006 08:03 PM
Horrible cough....... *Versailles* Open to All Other Health Topics 3 07-20-2005 04:19 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:37 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!